Alert archive / Indiana / Gale Warnings in 2014
Gale Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Sep 21, 2014, 10:48 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2014, 10:48 AM EDT (14:48 UTC)
- Expired
- Sep 21, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
478 WHUS73 KIWX 211448 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EDT SUN SEP 21 2014 LMZ043-046-212300- /O.UPG.KIWX.SC.Y.0047.000000T0000Z-140922T1700Z/ /O.NEW.KIWX.GL.W.0012.140921T1448Z-140922T0000Z/ /O.NEW.KIWX.SC.Y.0048.140922T0000Z-140922T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 AM EDT SUN SEP 21 2014 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT MONDAY. * WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON. WINDS VEER NORTH AND DIMINISH TO 10 TO 20 KNOTS TONIGHT AND 10 TO 15 KNOTS MONDAY MORNING. * WAVES...WAVES 5 TO 10 FEET THROUGH MIDNIGHT...THEN SLOWLY SUBSIDING TO 4 FEET OR LESS BY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
453 WHUS73 KIWX 211847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 247 PM EDT SUN SEP 21 2014 LMZ043-046-220300- /O.CON.KIWX.GL.W.0012.000000T0000Z-140922T0000Z/ /O.CON.KIWX.SC.Y.0048.140922T0000Z-140922T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 247 PM EDT SUN SEP 21 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON. WINDS VEER NORTH AND DIMINISH TO 10 TO 15 KNOTS LATE TONIGHT AND CONTINUE THROUGH MONDAY MORNING...THEN BACKING NORTHWEST 5 TO 10 KNOTS MONDAY AFTERNOON. * WAVES...WAVES 6 TO 10 FEET TONIGHT...THEN GRADUALLY SUBSIDING TO 4 FEET OR LESS BY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
017 WHUS73 KIWX 220004 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 804 PM EDT SUN SEP 21 2014 LMZ043-046-220815- /O.EXP.KIWX.GL.W.0012.000000T0000Z-140922T0000Z/ /O.CON.KIWX.SC.Y.0048.000000T0000Z-140922T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 804 PM EDT SUN SEP 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH WIND 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS EASING TO 10 TO 15 KNOTS AFTER MIDNIGHT AND CONTINUING THROUGH MONDAY MORNING...THEN BACKING NORTHWEST 5 TO 10 KNOTS MONDAY AFTERNOON. * WAVES...WAVES 6 TO 10 FEET TONIGHT...THEN GRADUALLY SUBSIDING TO 4 FEET OR LESS MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Sep 21, 6:10 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 21, 6:10 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 610 AM EDT SUN SEP 21 2014 .SYNOPSIS... ISSUED AT 327 AM EDT SUN SEP 21 2014 A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE AREA EARLY THIS MORNING...USHERING IN MUCH COOLER AIR ALONG WITH GUSTY NORTHWEST BREEZES. A DISTURBANCE ALOFT WILL CROSS THE AREA THIS AFTERNOON AND MAY GIVE RISE TO A FEW LIGHT SHOWERS. HIGH TEMPERATURES WILL BE IN THE LOW TO MID 60S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 327 AM EDT SUN SEP 21 2014 PV ANOMALY ASSOCD/W INTENSE SW OVR NRN WI WILL DIVE RAPIDLY SEWD INTO NRN IN BY MIDDAY AS LG SCALE MID LVL TROUGH AMPLIFIES SHARPLY SEWD. SFC CDFNT IN ASSOCN/W THIS SYS EXTENDS FM WRN LK MI SWWD INTO CNTRL IN AND WILL CLEAR ERN CWA BY DAYBREAK. SRN FLANK OF CONVN ALG THIS FTR WILL CARRY EWD THROUGH SRN MI OTRWS SCT SHRA/TSRA CONT TO FESTER WITHIN DOWNSTREAM WAA OVERTOP LEFT OVER OUTFLW BUBBLE FM CONVN LAST EVENING YET ON THE WAY OUT OVR FAR SERN ZONES. AGAIN THOUGH XPC ALL OF THIS WILL BE EAST OF CWA BY SUNRISE AND WILL THEN AWAIT ARRIVAL OF MID LVL TROUGH ACRS THE NW CWA TWD THE NOON HOUR FOLLOWED BY RAPID SEWD PIVOT THROUGH MID AFTN. POST FNTL AIRMASS GETS GUTTED AS STG CAA WING DRIVES SEWD THROUGH THIS MORNING. PALTRY LEFT OVR RESIDUAL LL THETA-E IN COMBINATION W/INNOCUOUS VERTICAL ASCENT WARRANT TEMPERING POPS AS REFLECTED BOTH IN MOS TRENDS AND SEEN IN NEARLY ALL HIGHRES SOLUTIONS. TEMPS WILL BE SHARPLY COLDER VS YDA/S UNSEASONABLY WARM READINGS W/HIGHS IN THE LOW TO MID 60S. SFC RIDGE BLDS EAST OVERNIGHT W/CLRG AND WILL FOLLOW COLDER SIDE OF MOS GUIDANCE. && .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 327 AM EDT SUN SEP 21 2014 LITTLE TO TALK ABOUT FOR THE LONG TERM AS HIGH PRESSURE WILL DRIFT ACROSS THE REGION THROUGH TUESDAY BEFORE PARKING TO THE EAST FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. COOLEST TEMPS WILL BE SEEN MONDAY INTO MONDAY NIGHT GIVEN PROXIMITY OF RIDGE AXIS. MORNING LOWS MONDAY WILL BE IN THE LOWER 40S WITH TEMPERATURES REBOUNDING ONLY INTO THE 60S AND THEN BACK DOWN INTO THE MID 40S MONDAY NIGHT. FROM TUESDAY ON...SLOW MODERATION WILL TAKE PLACE WITH HIGHS REACHING INTO THE LOWER TO MIDDLE 70S AND NO SIGNS OF RAIN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 609 AM EDT SUN SEP 21 2014 LEADING EDGE OF VIGOROUS LL CAA WING NOW OVERSPREADING NW CWA AND WILL RAPIDLY SWEEP SEWD THROUGH CWA BY MID MORNING. ROBUST RISE/FALL COUPLET YIELDING FAIRLY GUSTY POST FNTL NWRLY WINDS W/GUSTS UP TO 30KTS NOTED IN 10Z OBS. UPSTREAM SHRA IN ASSOCN/W SW WRAPPING UP ACRS ERN WI AND UNDERNEATH MID LVL COLD POCKET WILL GENERALLY CLIP FAR NE PORTION OF CWA TWD LT MORNING. TRAILING VORT LOBE AND WK LL FORCED ASCENT MAY YIELD A SPRINKLE/LIGHT SHRA AT THE TERMINALS EARLY THIS AFTN BUT WILL AGAIN DEFER ANY MENTION AS LTL IF ANY SENSIBLE IMPACT XPCD. PRIMARY AVIATION HAZARD GOING FWD WILL BE ESCALATION OF SFC GRADIENT ESP AFT SUNRISE UNDERNEATH MID LVL DRYSLOT. LAMP GUIDANCE CONTS TO UPTICK SLIGHTLY HIGHER W/NWRLY SFC GUSTS ABV 25KTS FOR A TIME LIKELY FM MID MORNING THROUGH MID AFTN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 PM EDT MONDAY FOR LMZ043-046. && SYNOPSIS...T SHORT TERM...T LONG TERM...FISHER AVIATION...T VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 21, 4:19 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EDT SUN SEP 21 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 419 AM EDT SUN SEP 21 2014 /319 AM CDT SUN SEP 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE SUNDAY AFTERNOON ACROSS SOUTH CENTRAL MICHIGAN...NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-220830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO MONDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Sep 21, 8:25 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 AM EDT SUN SEP 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG HAMLET 41.55N 86.58W
09/20/2014 STARKE IN EMERGENCY MNGR
MANY TREES SNAPPED AND UPROOTED THROUGHOUT TOWN. ONE
UPROOTED TREE RUPTURED A GAS LINE AND CAUSED THE
EVACUATION OF 3 HOMES. SEVERAL TREE BRANCHES FELL ON
VEHICLES. NO INJURIES REPORTED.
&&
BENTLEYLocal storm report, Sep 21, 8:30 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 AM EDT SUN SEP 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG WANATAH 41.43N 86.90W
09/20/2014 LA PORTE IN EMERGENCY MNGR
MANY TREES UPROOTED AND TREE BRANCHES SNAPPED. SEVERAL
ROAD CLOSURES DUE TO DOWNED TREES AND POWERLINES.
PORTION OF A FENCE BLOWN DOWN.
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:46 PM EDT | Special Weather Statement | IWX | Fulton | 29 min |
| Sep 20, 10:03 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Sep 20, 11:27 PM EDT | Special Weather Statement | IWX | Jay | 33 min |
| Sep 21, 1:18 AM EDT | Special Marine Warning | IWX | 117 min | |
| Sep 21, 2:23 AM EDT | Special Weather Statement | IWX | LaPorte | 22 min |
| Sep 21, 2:58 AM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph | 32 min |
| Sep 21, 10:48 AM EDT | Small Craft Advisory | IWX | 30 hr | |
| Sep 21, 2:55 AM EDT | Special Weather Statement | IWX | Van Buren | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.